MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 30204E
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: bd insyte autoguard shielded iv catheter.The customer¿s report that the tubing ruptured during a reported power injection was confirmed.Visual inspection of the sets tubing area between the smartsite and male luer components to be torn.No other obvious damages or issues were observed.Functional testing was deemed unnecessary due to the obvious damage.The root cause was identified as use related as this is a non pressure-rated set and is not designed for power injector use.
 
Event or Problem Description
It was reported that during a ct contrast power injection of the patient's abdomen and pelvis, the extension tubing ruptured and leaked.Prior to the ct, an ultrasound-guided iv was placed in right upper arm.There was no patient harm.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8997655
Report Number9616066-2019-02557
Device Sequence Number16924943
Product Code FPA
UDI-Device Identifier10885403235177
UDI-Public10885403235177
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number30204E
Device Catalogue Number30204E
Device Lot Number19045033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight50